Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Abortion at 9 weeks, headaches, cough. Side-effects of abortion?

Hello. I had an abortion 10 days ago. I was 9 weeks pregnant at the time. I have had a little bit of bleeding since, nothing major so I am not concerned about that. They said that would be normal. What I have been having are headaches every day. My husband and 2 children all have colds at the moment and I am not sure if my headaches and cough are due to me catching what they have or side-effects of the abortion. I am traveling tomorrow for 4 weeks out of the country and want to ensure I am healthy.
Asked On : Sat, 3 Nov 2012
Answers:  3 Views:  196
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  
Medical Procedures
Medical Topics
OBGYN 's  Response
Hello there.

Abortion does make you weak as you suffer from blood loss.

So weakness can be the cause of your headache. You need to ensure healthy diet with plenty of fluids.

Also the other possibility can be a viral infection which you have acquired from your family. It does present with cold, fever, headache, weakness, fatigue and lethargy.

You need not worry about these. You can definitely travel.

You can use any of the pain killers like paracetamol or ibuprofen which would relive your headache and improve the viral symptoms too.

If your hemoglobin was on the lower side that is below 10 g% prior or after abortion, you need to take iron rich diet. This is because anemia (low hemoglobin) can also present with chronic headache.
You can start an iron supplement for minimum one month to improve your hemoglobin levels.

Take care.
Answered: Sun, 4 Nov 2012
I find this answer helpful
Internal Medicine Specialist Dr. Aparna Amritsagar's  Response
Thanks for writing to us.
Headache & cold which you are having is due to other members of family. The infection is transmitted to you through inhalation. It is not a sideeffect of abortion. Take steam inhalation you will feel better. Because of abortion you might be under stress that can also give rise to headache. Dont worry & take care of yourself.
Wish you good health.
Answered: Sun, 4 Nov 2012
I find this answer helpful
  User's Response
hi welcome to hcm.see u have to check ur bp if it normal and bleeding stop then no need to worries . headache may be due to cold and cough so consult any physician and take medicine before plan for travelling so u avoid uneasiness and enjoy ur journey.
Answered: Mon, 5 Nov 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor